Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 2012Pickens County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 1:58 PM EDT for Pickens County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 1:58 PM EDT (17:58 UTC)
Expired
Aug 9, 2012, 2:30 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Pickens County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS82 KFFC 091758
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT THU AUG 9 2012

GAZ013-014-021-091830-
158 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE AND DAWSON COUNTIES UNTIL 230 PM EDT...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALMADGE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...SALACOA
VALLEY...TALMADGE...NELSON...TATE...MARBLEHILL...TALKING ROCK...
JASPER...FAUSETT LAKE...SEQUOYAH LAKE AND LAKE TAMARACK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3454 8424 3427 8445 3435 8464 3455 8453
      3456 8450 3455 8448 3456 8449 3456 8447
      3455 8446 3456 8443 3455 8442 3455 8437
      3458 8433
TIME...MOT...LOC 1759Z 209DEG 14KT 3439 8449

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:23 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 9, 1:23 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT THU AUG 9 2012

.PREV DISCUSSION... /ISSUED 1000 AM EDT THU AUG 9 2012/

UPDATE...
APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS
TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS
LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE.
BDL

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP
OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE
WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED
OVER EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT
LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL
LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD
OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND
DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT
LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE
SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE
LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY
ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE
ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY
AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM
IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW.
WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED
MORE TOWARD THE GFS THROUGH THE SHORT TERM.

PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE
HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS
ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS
TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE
FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE
IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY...
THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT
POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE
HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO
HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO
AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN
THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE
AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER
MAV FOR HIGHS TODAY.

THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE
INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER
LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL
AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW
VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS
ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH
GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500
J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC
HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER...
BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE
SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN
PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER
SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE
CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT...
AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A
TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE
EXTENDED DISCUSSION BELOW.

TDP

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN
EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER
THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED
FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT
NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS
PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS
UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND
SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER
WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET
THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING
WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS
AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE
PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP
ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR
AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS
WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND
THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH.
MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL
ACTIVITY IN THE ATLANTIC.

SNELSON

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR
CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM
STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS
TO DEVELOP OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  69  87  68 /  40  40  60  50
ATLANTA         90  70  85  69 /  70  40  60  50
BLAIRSVILLE     83  63  81  63 /  70  40  70  50
CARTERSVILLE    90  67  85  65 /  70  40  70  50
COLUMBUS        91  72  88  72 /  70  40  60  50
GAINESVILLE     89  69  85  68 /  50  40  70  50
MACON           92  71  90  72 /  50  40  60  50
ROME            91  69  88  66 /  70  40  70  50
PEACHTREE CITY  89  68  87  68 /  70  40  60  50
VIDALIA         91  74  90  73 /  50  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 1:04 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EDT THU AUG 9 2012

GAZ052-091730-
104 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HEARD
COUNTY UNTIL 130 PM EDT...

AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING NORTHEAST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS...FROLONA...ROOSTERVILLE...FRANKLIN...
EPHESUS...CENTRALHATCHEE AND PLANT WANSLEY. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3343 8524 3342 8522 3343 8502 3330 8496
      3328 8496 3313 8523 3341 8529
TIME...MOT...LOC 1705Z 234DEG 10KT 3333 8513
Special weather statement, Aug 9, 1:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT THU AUG 9 2012

GAZ084-091745-
109 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKINSON
COUNTY UNTIL 145 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILKINSON COUNTY...INCLUDING AREAS AROUND
NICKLESVILLE...IRWINTON AND TOOMSBORO. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3273 8295 3267 8305 3262 8315 3274 8328
      3294 8307 3287 8304 3285 8301 3286 8300
      3283 8297 3280 8296 3277 8296 3275 8294
TIME...MOT...LOC 1710Z 237DEG 13KT 3274 8312
Special weather statement, Aug 9, 1:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT THU AUG 9 2012

GAZ006-007-091800-
124 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHERRY LOG TO TAILS CREEK...MOVING
NORTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FANNIN AND GILMER COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE MARION...EAST ELLIJAY...
ELLIJAY...TAILS CREEK...CARTECAY...ROY...PISGAH...BLACK GAP
SHELTER...STOVER CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...DIAL...
CHERRY LOG...MOUNTAINTOWN...HEMP AND MARGRET. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3481 8414
      3480 8410 3473 8410 3461 8418 3460 8425
      3457 8426 3458 8433 3455 8437 3456 8451
      3455 8465 3474 8465 3482 8459 3486 8462
      3499 8462
TIME...MOT...LOC 1724Z 225DEG 6KT 3479 8434 3466 8456
Special weather statement, Aug 9, 1:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT THU AUG 9 2012

GAZ042-052-053-091815-
141 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CARROLL...
COWETA AND HEARD COUNTIES UNTIL 215 PM EDT...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROOSTERVILLE TO TEXAS...MOVING NORTHEAST AT
5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL...COWETA AND HEARD COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENN...WARESVILLE...
TEXAS...FROLONA...EPHESUS...BLACKJACK MOUNTAIN...ROOSTERVILLE...
POWERS CROSSROADS...HANDY...PLANT WANSLEY...CORINTH...FRANKLIN...
CENTRALHATCHEE...LOWELL AND TYUS. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3363 8505 3325 8488 3318 8508 3319 8510
      3316 8512 3312 8524 3317 8525 3350 8531
TIME...MOT...LOC 1741Z 218DEG 5KT 3339 8521 3321 8515
Special weather statement, Aug 9, 1:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT THU AUG 9 2012

GAZ084-097-098-112-113-091815-
146 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN...
TOOMBS...MONTGOMERY...LAURENS AND WILKINSON COUNTIES UNTIL 215 PM
EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO HIGGSTON...MOVING NORTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND WILKINSON
COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE AILEY...BARNHILL...LOTHAIR...LOWERY...HARLOW...
MONTROSE...DUDLEY...DUBLIN...GORDON...MOUNT VERNON...HIGGSTON...
CHAPPELLS MILL...NICKLESVILLE...KIBBEE AND EAST DUBLIN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3206 8260 3208 8262 3229 8265 3231 8272
      3224 8281 3262 8325 3288 8339 3298 8317
      3283 8297 3271 8295 3269 8280 3266 8279
      3261 8267 3252 8267 3250 8250 3242 8239
      3236 8241 3229 8235 3231 8225 3226 8222
TIME...MOT...LOC 1746Z 244DEG 7KT 3283 8330 3261 8299
          3224 8249
Special weather statement, Aug 9, 1:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT THU AUG 9 2012

GAZ013-014-021-091830-
158 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE AND DAWSON COUNTIES UNTIL 230 PM EDT...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALMADGE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE AND DAWSON COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALESKA...SALACOA
VALLEY...TALMADGE...NELSON...TATE...MARBLEHILL...TALKING ROCK...
JASPER...FAUSETT LAKE...SEQUOYAH LAKE AND LAKE TAMARACK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3454 8424 3427 8445 3435 8464 3455 8453
      3456 8450 3455 8448 3456 8449 3456 8447
      3455 8446 3456 8443 3455 8442 3455 8437
      3458 8433
TIME...MOT...LOC 1759Z 209DEG 14KT 3439 8449

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 2:58 PM EDTSpecial Weather StatementFFCHeard, Troup17 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Sumter26 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:38 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson37 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.